Alert archive / New Mexico / Frost Advisories in 2012

Frost Advisory 2, NWS El Paso, TX

October 26, 20126 counties in New Mexico; Hudspeth County, Texas

NWS El Paso, TX issued this frost advisory at Oct 26, 2012, 10:39 AM MDT for 6 counties in New Mexico; Hudspeth County, Texas. It took effect at Oct 26, 2012, 9:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 10:39 AM MDT (16:39 UTC)
In effect from
Oct 26, 2012, 9:00 PM MDT
Expired
Oct 27, 2012, 9:00 AM MDT
In force
12 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 67 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 4.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2122 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

787 
WWUS74 KEPZ 261639
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1039 AM MDT FRI OCT 26 2012

...A COLD NIGHT ON TAP FOR THE BORDERLAND...

.A BACKDOOR COLD FRONT HAS MOVED WEST THROUGH THE REGION. UNDER
CLEAR SKIES AND DIMINISHING WINDS TEMPERATURES WILL FALL TO THEIR
LOWEST LEVELS SO FAR THIS AUTUMN OVERNIGHT TONIGHT WITH MOST AREAS
OVER THE LOWLANDS DROPPING INTO THE LOW TO MIDDLE 30S. LOW
TEMPERATURES IN THE MOUNTAINS WILL BE MAINLY IN THE TEENS AND 20S.

SINCE THE SOUTHERN SACRAMENTO MOUNTAINS HAVE ALREADY EXPERIENCED
A FREEZE EARLIER THIS FALL THEY ARE NOT INCLUDED IN THIS ISSUANCE.

NMZ401>403-406-408-415>417-TXZ420-421-271515-
/O.NEW.KEPZ.FZ.W.0001.121027T0300Z-121027T1600Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-UPLANDS OF THE BOOTHEEL-
EASTERN BLACK RANGE FOOTHILLS-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
CLOVERDALE...HILLSBORO...WINSTON...CLOUDCROFT...SUNSPOT...
APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON...CROW FLATS...
HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT
1039 AM MDT FRI OCT 26 2012

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 10 AM MDT SATURDAY. 

* EVENT: FREEZING MINIMUM TEMPERATURES

* TIMING: LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING

* IMPACT: POSSIBLE ADVERSE IMPACTS TO CROPS AND VULNERABLE
  OUTDOOR PLANTS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NMZ404-405-407-409>414-TXZ422-271500-
/O.NEW.KEPZ.FR.Y.0002.121027T0300Z-121027T1500Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SOUTHERN HUDSPETH HIGHLANDS-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...
TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...SIERRA BLANCA
1039 AM MDT FRI OCT 26 2012

...FROST ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM MDT SATURDAY. 

* EVENT: NEAR FREEZING MINIMUM TEMPERATURES

* TIMING: LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING

* IMPACT: POSSIBLE ADVERSE IMPACTS TO VULNERABLE OUTDOOR PLANTS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this frost advisory went out at Oct 26, 2:50 AM MDT, 7 hours 49 minutes earlier.

Area forecast discussion, Oct 26, 2:50 AM MDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
250 AM MDT FRI OCT 26 2012

.SYNOPSIS...
A COLD FRONT MOVED ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS
OVERNIGHT WITH GUSTY EAST WINDS BEHIND THE FRONT PUSHING COOLER
CANADIAN AIR INTO THE REGION. AS A RESULT TEMPERATURES TODAY AND
SATURDAY WILL BE MUCH COOLER AND BELOW NORMAL. HIGH PRESSURE ALOFT
WILL BRING CONTINUED DRY WARMER WEATHER NEXT WEEK.

&&

.DISCUSSION...
RATHER STRONG COLD FRONT ASSOCIATED WITH A CANADIAN AIR MASS HAS
MOVED WESTWARD ACROSS THE CWA TONIGHT. ASSOCIATED SURFACE HIGH
BUILDING INTO THE SOUTHERN PLAINS WILL ALSO INCREASE REGIONAL
GRADIENTS RESULTING IN BREEZY TO WINDY CONDITIONS TODAY WITH GUSTY
EAST WINDS ADVECTING COOLER AIR INTO THE AREA. THUS HIGH
TEMPERATURES TODAY AND SATURDAY WILL BE AROUND 10 TO 15 DEGREES
BELOW NORMAL. DIMINISHING WINDS AND CLEAR SKIES TONIGHT MAY
SUPPORT RADIATIONAL COOLING CAUSING SATURDAY MORNING LOWS TO
APPROACH FREEZING OVER A FEW LOWLAND LOCATIONS. AT THIS TIME IT
APPEARS MOST OF THE LOWLANDS WILL STAY ABOVE 32 F ALTHOUGH A FEW
LOCATIONS MAY FALL TO NEAR FREEZING.

BEGINNING SUNDAY A BROAD HIGH AMPLITUDE RIDGE WILL MOVE SLOWLY
EAST WITH AXIS EXTENDING THROUGH THE ROCKY MOUNTAINS BY WEDNESDAY.
ASSOCIATED SUBSIDENCE WITH ABUNDANT SUNSHINE COMBINED WITH
WESTERLY WINDS AND WEAK WARM AIR ADVECTION WILL CAUSE SLOWLY
INCREASING TEMPERATURES WITH AFTERNOON HIGHS ABOVE NORMAL BY
TUESDAY. BOTH GFS AND ECMWF MOVE AN UPPER LEVEL TROUGH ACROSS THE
CWA THURSDAY NIGHT AND FRIDAY BUT THIS FEATURE ONLY EXPECTED TO
PRODUCE A SLIGHT INCREASE IN WINDS AND HIGH CLOUDS.

&&

.AVIATION...VALID 26/12Z-27/12Z.
HIGH PRESSURE WILL BRING VFR MOSTLY CLEAR CONDITIONS THROUGH THE
PERIOD. HOWEVER EAST TO NORTHEAST WINDS WILL GUST FROM 30 TO 40
MPH TODAY...ESPECIALLY ALONG WESTERN SLOPES...BEFORE DIMINISHING
AFTER SUNSET.

&&

.FIRE WEATHER...
A COLD FRONT MOVED WESTWARD ACROSS SOUTHERN NEW MEXICO AND WESTERN
TEXAS OVERNIGHT. AS A RESULT HIGH TEMPERATURES TODAY AND SATURDAY
WILL BE AROUND 10 TO 15 DEGREES BELOW NORMAL WITH MINIMUM RELATIVE
HUMIDITIES AROUND 25 TO 35 PERCENT EACH AFTERNOON. EAST TO
NORTHEAST WINDS WILL ALSO GUST AROUND 30 TO 40 MPH
TODAY...ESPECIALLY ALONG WESTERN FACING MOUNTAIN SLOPES. HIGH
PRESSURE ALOFT WILL BRING WARMER TEMPERATURES AND CONTINUED DRY
WEATHER WITH MOSTLY LIGHT WINDS THROUGH NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 63  39  62  42  70 /   0   0   0   0   0
SIERRA BLANCA           59  31  61  39  69 /  10  10  10   0   0
LAS CRUCES              65  35  60  37  69 /   0   0   0   0   0
ALAMOGORDO              58  33  61  36  65 /   0   0   0   0   0
CLOUDCROFT              38  26  49  32  50 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   63  37  63  39  69 /   0   0   0   0   0
SILVER CITY             61  35  59  38  64 /   0   0   0   0   0
DEMING                  69  35  64  34  72 /   0   0   0   0   0
LORDSBURG               73  39  67  39  73 /   0   0   0   0   0
WEST EL PASO METRO      64  41  63  44  71 /   0   0   0   0   0
DELL CITY               59  28  63  32  67 /  10  10   0   0   0
FORT HANCOCK            64  38  67  43  73 /  10  10  10   0   0
LOMA LINDA              57  29  64  40  68 /   0   0   0   0   0
FABENS                  63  39  64  42  73 /   0   0   0   0   0
SANTA TERESA            64  38  65  40  71 /   0   0   0   0   0
WHITE SANDS HQ          62  42  65  44  72 /   0   0   0   0   0
JORNADA RANGE           62  30  65  32  69 /   0   0   0   0   0
HATCH                   63  35  64  35  70 /   0   0   0   0   0
COLUMBUS                69  40  64  43  72 /   0   0   0   0   0
OROGRANDE               60  39  64  44  71 /   0   0   0   0   0
MAYHILL                 47  25  56  31  59 /   0   0   0   0   0
MESCALERO               49  25  58  30  60 /   0   0   0   0   0
TIMBERON                46  23  52  29  59 /   0   0   0   0   0
WINSTON                 57  27  65  28  67 /   0   0   0   0   0
HILLSBORO               60  32  61  38  67 /   0   0   0   0   0
SPACEPORT               60  35  64  37  70 /   0   0   0   0   0
LAKE ROBERTS            63  28  66  28  67 /   0   0   0   0   0
HURLEY                  65  31  59  34  65 /   0   0   0   0   0
CLIFF                   70  27  70  27  73 /   0   0   0   0   0
MULE CREEK              66  22  66  21  68 /   0   0   0   0   0
FAYWOOD                 63  32  60  33  67 /   0   0   0   0   0
ANIMAS                  74  36  66  39  71 /   0   0   0   0   0
HACHITA                 73  36  66  34  73 /   0   0   0   0   0
ANTELOPE WELLS          75  39  70  38  75 /   0   0   0   0   0
CLOVERDALE              72  35  64  36  70 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:39 AM MDTFreeze WarningEPZGrant, Hidalgo, Luna, Otero, Sierra23 hr

Nearby

Frost Advisories in New Mexico, 2012Frost Advisories in Texas, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.